Alert archive / California / Flash Flood Warnings in 2007

Flash Flood Warning 19, NWS Las Vegas, NV

July 26, 2007San Bernardino County, California

NWS Las Vegas, NV issued this flash flood warning at Jul 26, 2007, 4:14 PM PDT for San Bernardino County, California. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 26, 2007, 4:14 PM PDT (23:14 UTC)
Expired
Jul 26, 2007, 6:15 PM PDT
In force
2 hr
Issued by
NWS Las Vegas, NV
Area
Whole counties

County San Bernardino County, CA

The nearest sounding before it

Mercury/Desert R, NV (KDRA), launched 12:00Z, 11.2 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Mercury/Desert R, NV at 12:00Z on 2007-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 83 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Mercury/Desert R, NV at 12:00Z on 2007-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
83 J/kg
Mixed-layer CIN
-242 J/kg
Mixed-layer LCL
2163 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KVEF 262318
FFWVEF
CAC071-270115-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
414 PM PDT THU JUL 26 2007

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EXTREME SOUTH CENTRAL SAN BERNARDINO COUNTY IN SOUTHEAST
  CALIFORNIA...

* UNTIL 615 PM PDT.

* AT 412 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IMPACTED INCLUDE STATE ROUTE 62 EAST OF TWENTYNINE PALMS.

RADAR INDICATES THAT UP TO TWO INCHES OF RAIN HAD FALLEN JUST TO 
THE EAST OF TWENTYNINE PALMS ALONG STATE ROUTE 62 BETWEEN MILE 
MARKERS 39 AND 53. 

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
TURN AROUND...DONT DROWN.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3417 11594 3404 11598 3404 11570 3417 11569

$$
BELL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 3:30 PM PDT, 44 minutes earlier.

Area forecast discussion, Jul 26, 3:30 PM PDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
330 PM PDT THU JUL 26 2007

.SYNOPSIS...DEEP MONSOONAL MOISTURE WILL REMAIN OVER THE MOJAVE
DESERT AND SOUTHERN GREAT BASIN THROUGH THE UPCOMING WEEKEND.
AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED EACH DAY...BUT
COVERAGE WILL DECREASE BEGINNING FRIDAY AS HIGH PRESSURE ALOFT MOVES
IN FROM THE EAST.
&&

.SHORT TERM...THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON OVER THE
EASTERN AND SOUTHERN PORTIONS OF THE CWA. HOWEVER...COVERAGE IS LESS
TODAY THAN THE PAST TWO DAYS. LINCOLN COUNTY AND NORTHERN MOHAVE
COUNTY HAS BEEN CONVECTION FREE SO FAR DUE TO THE EXTENSIVE CLOUD
COVER FOR MUCH OF THE DAY. STILL EXPECT A FEW ISOLATED STORMS IN
THOSE AREAS AS SOME AFTERNOON HEATING WILL OCCUR. EXPECT STORMS TO
CONTINUE INTO THE EVENING HOURS AND WILL BE OUTFLOW DOMINATED WITH
HEAVY RAIN BEING THE MAIN CONCERN...ALTHOUGH SOME SEVERE WINDS MAY
ALSO OCCUR. BEYOND TODAY...MID LEVEL RIDGE SLOWLY RETROGRADES OUR
WAY FROM THE ROCKIES...AND MOISTURE GRADIENT ROTATES CLOCKWISE IN
RESPONSE. THIS WILL KEEP THE FOCUS FOR STORMS WITH GREATER
PRECIPITATION EFFICIENCY OVER THE SOUTHERN ZONES. TEMPERATURES WILL
REMAIN HIGHLY DEPENDENT ON PRESENCE/TIMING OF CLOUDS AND PRECIP.
CONFIDENCE IS MODERATE TO HIGH IN A VERY SLOW OVERALL WARMING TREND
AS HEIGHTS RISE THROUGH THE SHORT TERM...BUT VERY LOW IN ANY POINT
FORECAST FOR REASONS MENTIONED ABOVE.

.LONG TERM...NOT MUCH CHANGE IN THINKING FROM PREVIOUS FORECAST.
HIGH BECOMES A BIT NEBULOUS AND ELONGATED IN THE LATEST MODEL RUNS.
HOWEVER IT GENERALLY STAYS OVER THE REGIONS THE ENTIRE TIME. STILL
LOOKING AT DIURNAL RECYCLING OF MOISTURE OVER MOST OF THE REGION
NEXT WEEK. THE GFS AND TO SOME EXTENT THE ECMWF HINT AT ANOTHER PUSH
AND REPLENISHMENT OF MOISTURE INTO THE AREA TUESDAY AND WEDNESDAY
WHILE DGEX HAS RIDGE SITUATED SO THAT MOISTURE IS SUPPRESSED. WILL
LEAVE POP FORECAST ALONE AND JUST KEEP THE SLIGHT CHANCE POPS AS IS.
TEMPERATURE GUIDANCE STILL CALLS FOR COOLER TEMPERATURES THAN WE
HAVE OUT...HOWEVER QUICK LOOK AT ENSEMBLE AVERAGES SHOWS OPERATIONAL
GFS A BIT TOO COOL. DID TWEAK TEMPERATURES DOWN A DEGREE OR TWO
ANYWAY.
&&

.AVIATION...FOR MCCARRAN...A DIURNAL PATTERN OF FEW CLOUDS IN THE
MORNING FOLLOWED BY BUILDING CUMULUS AND ISOLATED THUNDERSTORMS IN
THE AFTERNOON. THERE A 20 TO 30 PERCENT CHANCE OF AN AFTERNOON AND
EARLY EVENING THUNDERSTORM AT MCCARRAN THIS EVENING AND THE NEXT FEW
DAYS. WINDS WILL BE LIGHT AND UNDER 10 KNOTS EXCEPT NEAR
THUNDERSTORMS AND OUTFLOW BOUNDARIES.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...SAME PATTERN FOR THE NEXT FEW DAYS...SCT TO BKN MID
LEVEL DEBRIS CLOUDS IN THE MORNING HOURS FOLLOWED BY THE CHANCE FOR
AFTERNOON/EVENING THUNDERSTORMS.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...NONE.
.AZ...NONE.
.CA...NONE.
&&

GORELOW/MORGAN/JACQUES

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jul 26, 3:48 AM PDT, 12 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
348 AM PDT THU JUL 26 2007

AZZ001>003-036-CAZ519>527-NVZ014>022-270700-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
348 AM PDT THU JUL 26 2007 /348 AM MST THU JUL 26 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

DEEP MOISTURE AND UNSTABLE AIR WILL FUEL SCATTERED AFTERNOON AND
EVENING THUNDERSTORMS OVER THE MOJAVE DESERT AND SOUTHERN GREAT
BASIN. LOCALLY HEAVY RAIN AND FLASH FLOODING WILL BE
POSSIBLE...MAINLY ALONG AND SOUTHEAST OF INTERSTATE 15.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH
DAY...BUT COVERAGE WILL BE ON THE DECREASE. ISOLATED FLASH
FLOODING WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER PER STANDARD PROCEDURE.

MORGAN

In the hours before

Local storm report, Jul 26, 2:25 PM PDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
225 PM PDT THU JUL 26 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0217 PM     HEAVY RAIN       TWENTYNINE PALMS        34.14N 116.07W
07/26/2007  E0.00 INCH       SAN BERNARDINO     CA   TRAINED SPOTTER

            SPOTTER REPORTED RAINFALL RATE OF 2 INCH/HR WITH A 60 MPH
            WIND GUSTS. WATER BEGINNING TO COVER THE ROADS.

&&

81
Local storm report, Jul 26, 2:27 PM PDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
227 PM PDT THU JUL 26 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0256 PM     FLASH FLOOD      HENDERSON               36.03N 115.00W
07/25/2007                   CLARK              NV   EMERGENCY MNGR

            WATER OVER SEVERAL ROADS INCLUDING AQUESTRIAN AND MAGIC
            ROADS. LOCAL GAUGES REPORTED 1 INCH OF RAIN.

&&

81
Local storm report, Jul 26, 2:56 PM PDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
256 PM PDT THU JUL 26 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     FLASH FLOOD      GOLDEN VALLEY           35.22N 114.22W
07/25/2007                   MOHAVE             AZ   EMERGENCY MNGR

            ROADS CLOSED DUE TO DEBRIS BEING WASHED ACROSS THEM
            INCLUDE CHINO RD EAST OF MCNEAL RD AND VERDE RD AT
            REDWALL DRIVE.

0200 PM     FLASH FLOOD      17 S MEADVIEW           35.75N 114.07W
07/25/2007                   MOHAVE             AZ   EMERGENCY MNGR

            SOUTH PIECE FERRY RD NORTH OF DOALN SPRINGS, N. SIERRA
            RD, N. GEN RD, AND VAN NUYS ST CLOSED DUE TO DEBRIS AND
            WATER ACROSS THE ROAD.

&&

81
Local storm report, Jul 26, 3:19 PM PDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
319 PM PDT THU JUL 26 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     FLASH FLOOD      GOLDEN VALLEY           35.22N 114.22W
07/24/2007                   MOHAVE             AZ   EMERGENCY MNGR

            *** 2 FATAL *** TWO MALES AGES 67 AND 45 TRIED TO CROSS A
            WASH AT EMERY PARK RD AND ZUNI DRIVE NORTH OF HIGHWAY 68.
            THE TRUCK THEY WERE RIDING IN WAS WASHED DOWN THE ROAD
            AND ROLLED SEVERAL TIMES.

&&

81

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 5:04 PM PDTFlash Flood WarningVEFSan Bernardino116 min
Jul 25, 6:51 PM PDTFlash Flood WarningVEFSan Bernardino84 min
Jul 26, 2:09 PM PDTFlash Flood WarningVEFSan Bernardino2 hr
Jul 26, 4:47 PM PDTSevere Thunderstorm WarningVEFSan Bernardino43 min

Nearby

Flash Flood Warnings in California, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.